Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    Can anti depressants cause long term side effects?

    Hi I was diagnosed with reactive depression 2 years ago and was put on Zoloft 50mg and increased to 100mg I was told when first prescribed them that having this type of depression I will likely come of them but I am still on them and have had to increase the dose about 9 months ago to 150mg I would like to come of them as I am worried that they may cause long term side effecfts and maybe I am addicted to them can someone advise if ok to take long term or should I come of them, and what is the best way to come of this medication.
  • Find a professional to answer your question

  • 1

    Thanks

    My research interests include immunology and the mechanisms of amyloid formation. The latter has implications for people who are dealing with Alzheimer's Disease, Parkinson's Disease … View Profile

    The clinical health professional members are better equipped than I am to comment on the details of your questions.

    My take (as a biomedical researcher and as somebody who is on an AD (not Zoloft)) is:

    ADs are not addictive in a pharmacological sense.

    Coming off an AD is best done by tapering off, with close monitoring by members of your mental health care team

    Going “cold turkey” is NOT a good idea.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Sponsor(s)

Empowering Australians to make better health choices